Help with Doxil Rash/Itch?

Hi All- This is my first time writing. I have learned a lot though in the short time since I found this site. I am on my 4th round of Doxil and skin discoloration and the rash came out on the last cycle and was on my legs, back, elbows and sides of my feet. Although it felt hot, it didn't start itching until after I had chemo about 10 days ago. So far I've been using ice, lukewarm water baths with Aveeno oatmeal stuff, Udderly Smooth cream. I tried taking 25mg. of benadryl but no luck. What's the best thing to wear on feet? The skin on sides of my heels is peeling. My fingers also seem to have a hard time turning, twisting off caps. Is that part of this whole hand/foot thing? Is cortizone cream a good idea or not? My Dr. doesn't seem very familiar with the Doxil rash. He said it's very uncommon?

Report post

7 replies. Join the discussion

No, skin issues are very common with Doxil. Just different people get different rashes. I had 2 different things. One was red spots on my thighs which did not itch. Then the red, hot, itchy, peeling skin on feet from the chafing of shoes.

Use Desitin to take the itchy heat away. Walk barefoot or flip flops if you can. Pressure and friction irritate the skin.

Hang in there and don't forget to ice wrists and ankles during infusion to prevent skin problems on hands and feet.

Report post

I had the whole rash that you're talking about. Benadry Cream works good for the itch. So far, I am having good results with the Doxil, The rash is a pain but it's worth it if Doxil keeps doing the trick.

Report post

Sadie: I had my fourth round of Doxil & Carbo on June 20th...haven't had they type of rash you are describing. One idea for you is talking directly to the manufacturer of Doxil about your issue. Below is the link to the Doxil Cares program for patients. I signed up for this program at the start of my treatment, the nurses call several times during my treatment to remind me to ice and moisturize...they also answer questions I have about my treatment. I am sure they may be able to make some suggestions for relief! All the best! Kathleen




http://www.doxil.com/hcp/doxil-cares

Report post

Thank you all so much! I will definitely try those creams and look up the doxil website. What a resource this is- great!

Report post

Day 10 is about when my side effects began, and then peaked and diminished by day 28. Doxilcares says day 9 is peak in blood concentration of drug, have heard day 5 too. Hope your symtoms now start to recede.

Report post

I just found some wrist wraps at The Dollar Tree. You put them in the freezer & they velcro around your wrists. I'm going to use them for my next Doxil... which will be #3. Today is day 14 after #2 and this am I woke with red bumps on my outer thighs. Where did that come from? But I had a remarkable result after the first treatment. Lets keep praying!!!

Report post

If the rash and other skin reactions get very bad, try to get in to see a dermatologist who has some experience with treating cancer patients. My onco referred me to a wonderful dermatologist, who was able to get me onto a prednisone (yes, I know, more steroids!) dosing schedule which helped IMMENSELY! I had very bad bad bad reaction to doxil, my onco said it was the worst she has ever seen. This was back in march and I am STILL peeling lol, but the steroids helped mightily with the discomfort from the rash.

Good luck! (Can't believe your onco said the rash thing was uncommon....sheesh. He/she must be living under a rock!)

Report post

This discussion is closed to replies. We close all discussions after 90 days.

If there's something you'd like to discuss, click below to start a new discussion.

Things you can do

Support OCNA

Help the Ovarian Cancer National Alliance reach its goals and support people like yourself by making a donation today.

Donate to the Ovarian Cancer National Alliance

Discussion topics

Support OCNA

Donate to OCNA

Community leaders